Discussions that mention potassium

High & Low Blood Pressure board


[FONT="Arial"][/FONT]
hi everyone

i am finally back again:) i hope everyone is doing much better. ok, problem--my blood pressure has been uncontrolled although on several meds for over 9 months now. i have lots of allergies and sincitivities to most meds. i was not always like that, i think taking prednisone for 5 years have weakened my system. anyway to the point. i am presently taking micardis 80 mg daily, verapamil 240 mg daily, lasix 40 mg 2x day, potassium 10 meq (6-8 tabs daily),doxasosin 8 mg nightly, prednisone 5 mg daly, plaquenil 200 mg 2x daily, levoxl 25mcg daily, low asprin 81 mg daily, quvar 80 2 puffs 2x daily, proair 2 puffs daily as needed up to 4x a day or albuterol nebulizer treatments. pressure is not controlled with present meds so doc added procardia xl(the generic) 30 mg nightly. i felt ok until the 3rd night. about 40 minutes after taking the procardia, i began to sweat profusely and i felt short of breath or either my lungs were so open that it felt as if i was short of breath--a very odd and frightening feeling shortly afterwards i had felt like heart flutters. i took the doxasosin and the perspiration and the shortness of breath ceased. i did not take the procardia anymore. i called and informed the doc and he told me to try taking it again because sometimes what may seem to be the meds is not. i am really afraid to try it again. i honestly want it to work, the doc thinks it may be in my mind, but i dont think so. has anyone else had this type of issue with procardia xl? it may not be so much the procardia xl as the fact that i am taking so many other meds with it.

also since the high increase in potassium, i have started having pains in my bones, my hip and knee joints are in pain and a there is saltly taste in my mouth at all times.:confused:
Whoaaaaaaa! First off, I would suggest and encourage you to find a new doctor!

Secondly, you are taking over 10 medications, one of which is guaranteed to raise your blood pressure and cause lots and lots and lots of immune system problems.

Thirdly, I wouldn't be tempted to speculate on which or a combo of which medications is causing your problems.

Fourth, I doubt the potassium is causing your joint pain...and the salty taste is probably due to the fact that you are taking lasix, and are probably dehydrated.

Which brings me back to #1...I really think you need to find a new doctor.

Bethsheba

PS. It is NOT in your mind, and I would be willing to bet my life on it!!